Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 74, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2010, 7:00 PM CDT for Saint Charles County, Saint Louis County, Missouri; 4 counties in Illinois. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2010, 7:00 PM CDT (00:00 UTC)
- Expired
- May 13, 2010, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:05 PM CDT | TSTM WND GST 40 | 1 E Alton, IL | |
| May 13, 7:18 PM CDT | TSTM WND GST 40 | 1 S Shipman, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KLSX 140000
SVRLSX
ILC061-083-117-119-MOC183-189-140030-
/O.NEW.KLSX.SV.W.0074.100514T0000Z-100514T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT THU MAY 13 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST ALTON...OR NEAR
ALTON...AND MOVING NORTHEAST AT 70 MPH.
AT 655...WIND GUSTS OF 63 MPH WAS REPORTED AT LAMBERT FIELD WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GODFREY...BETHALTO...JERSEYVILLE...GILLESPIE...BRIGHTON...DORSEY...
OLD KANE...PRAIRIETOWN...BUNKER HILL...SHIPMAN...KEMPER...
WILSONVILLE...BENLD...OTTERVILLE...MCCLUSKY...DELHI...FOSTERBURG...
KANE...MILES STATION AND PIASA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3877 9017 3877 9019 3889 9053 3896 9047
3897 9048 3938 9028 3910 8970
TIME...MOT...LOC 2359Z 214DEG 63KT 3893 9023
WIND...HAIL 60MPH <.75IN
$$
TILLY2 follow-up statements
696 WWUS53 KLSX 140016 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 716 PM CDT THU MAY 13 2010 MOC183-189-140025- /O.CAN.KLSX.SV.W.0074.000000T0000Z-100514T0030Z/ ST. LOUIS MO-ST. CHARLES MO- 716 PM CDT THU MAY 13 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3910 8970 3888 9003 3898 9038 3938 9028 TIME...MOT...LOC 0015Z 221DEG 59KT 3911 8999 $$ ILC061-083-117-119-140030- /O.CON.KLSX.SV.W.0074.000000T0000Z-100514T0030Z/ MADISON IL-JERSEY IL-GREENE IL-MACOUPIN IL- 716 PM CDT THU MAY 13 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MACOUPIN...SOUTHEASTERN GREENE...EASTERN JERSEY AND NORTHWESTERN MADISON COUNTIES UNTIL 730 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHIPMAN...OR 11 MILES NORTHEAST OF GODFREY...MOVING NORTHEAST AT 70 MPH. IN ADDITION...AT 700 PM ROOF DAMAGE OCCURRED JUST NORTH OF LABERT FIELD DUE TO THIS STORM. LOCATIONS IMPACTED INCLUDE... GILLESPIE...WILSONVILLE...GREENFIELD...BENLD...ROYAL LAKES... DORCHESTER...PLAINVIEW...CHESTERFIELD AND WHITE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3910 8970 3888 9003 3898 9038 3938 9028 TIME...MOT...LOC 0015Z 221DEG 59KT 3911 8999 WIND...HAIL 60MPH <.75IN $$ TILLY
825 WWUS53 KLSX 140031 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 731 PM CDT THU MAY 13 2010 ILC061-083-117-119-140041- /O.EXP.KLSX.SV.W.0074.000000T0000Z-100514T0030Z/ MADISON IL-JERSEY IL-GREENE IL-MACOUPIN IL- 731 PM CDT THU MAY 13 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACOUPIN... SOUTHEASTERN GREENE...EASTERN JERSEY AND NORTHWESTERN MADISON COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3910 8970 3888 9003 3898 9038 3938 9028 TIME...MOT...LOC 0016Z 227DEG 57KT 3911 8997 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:40 PM CDT, 20 minutes earlier.
Area forecast discussion, May 13, 6:40 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT THU MAY 13 2010 .DISCUSSION... /355 PM CDT THU MAY 13 2010/ WEAKENING CDFNT EXTENDING THROUGH UIN AND COU WILL CONTINUE MOVING SEWD. THERE WAS NOT ANY SHOWERS/THUNDERSTORMS ALONG THIS CDFNT ACROSS THE CWA ATTM...BUT AN MCS FURTHER SW ALONG THIS FRONT WAS MOVING NEWD THROUGH SWRN MO. THIS CONVECTION WILL LIKELY MOVE NEWD THROUGH THE SRN PORTION OF THE CWA THIS EVNG...FROM STL S. ALTHOUGH THIS CDFNT WILL BE PUSHING S OF THE AREA...SWD TO NRN AR BY 12Z FRI WITH A SFC RIDGE BUILDING EWD INTO THE CWA BEHIND IT...THE CHANCE OF SHOWERS AND A FEW STORMS WILL CONTINUE ACROSS THE SRN PORTION OF THE CWA FRI AND FRI NGT MAINLY ACROSS SERN MO AND SWRN IL AS THE 850 MB FRONT WILL REMAIN OVER THE AREA WITH RELATIVELY HIGH 850 MB DWPTS S OF IT ACROSS SRN MO AND SRN IL. WEAK SW FLOW SHRTWVS WILL ALSO CONTINUE TO MOVE E-NEWD THRU THE AREA AS WELL. THE RISK FOR SHOWERS/STORMS WILL GRADUALLY SPREAD NEWD ON SAT AND SAT NGT AS RETURN LOW LEVEL SLY FLOW BRINGS LOW LEVEL MOISTURE BACK N-NEWD THROUGH THE CWA WITH A WRMFNT LIFING NWD INTO THE CWA SAT NGT. THE GFS MODEL APPEARS A LITTLE TOO QUICK BRINGING QPF INTO THE NRN AND ERN PORTION OF THE CWA ON SAT DUE TO FEEDBACK ISSUES SO PREFER THE NAM AND ECMWF SOLUTIONS FOR SAT AND SAT NGT. THE BEST THREAT FOR PRECIPITATION WILL LIKELY OCCUR ON SUN AND SUN NGT AS AN APPROACHING MID-UPPER LEVEL TROF INITIATES A SFC WAVE ALONG THIS FRONT WHICH WILL MOVE NEWD THRU MO. STILL A LOT OF MODEL UNCERTAINTY WITH THE TRACK AND TIMING OF THIS SFC LOW...THE ECMWF MODEL BEING SLOWER AND FURTHER S WITH THIS SFC LOW COMPARED TO THE GFS MODEL. IF THE SLOWER SOLUTION TURNS OUT TO BE CORRECT SHOWERS WILL LINGER OVER THE ERN PORTION OF THE CWA ON MON BEHIND THE SFC LOW. A MORE TRANQUIL AND MAINLY DRY WEATHER PATTERN IS EXPECTED FOR THE REST OF THE EXTENDED FORECAST FROM TUE THROUGH AT LEAST THU. GKS && .AVIATION... /640 PM CDT THU MAY 13 2010/ FOCUS FOR THIS EVENING WILL BE ON THE STL METRO AREA...WHERE MCV IS MOVING NEWD THRU THE AREA AND WILL DRIVE A DECAYING MCS THRU BY 01Z. RAIN SHOULD COME TO AN END BY 01Z BOTH WITH EXIT OF MCS AND CD FROPA. OF FURTHER CONCERN IS AN AREA OF IFR CIGS ADVANCING NEWD ALG I-44 IN THE WAKE OF THE MCS AND BHND THE CDFNT THAT WILL POSE A THREAT TO THE STL METRO AREA TERMINALS LATER THIS EVENING. LO CLOUDS SHOULD GRADUALLY CLEAR OUT FROM THE NW THIS EVENING RESULTING IN PERSISTENT MID-HI VFR CLOUDS LINGERING FOR THE REMAINDER OF THE VALID TAF PERIOD. THERE IS ALSO THE POTENTIAL FOR SOME LIGHT RAIN INTO THE STL METRO AREA LATE TONIGHT AND FRIDAY MORNING AS A NEW AREA OF MOISTURE WORKS ITS WAY NEWD FROM THE GULF. MOST CLOUDS WILL BE AOA 10KFT...SO ATTM WILL CONSIDER VCSH FOR A FUTURE UPDATE. SPECIFICS FOR KSTL...MAIN HIGHLIGHTS ARE RAIN ASSOCIATED WITH MCS AND IFR CIGS BHND THE MCS AND WITH CD FROPA. ENOUGH CONFIDENCE TO PLACE THESE FEATURES IN...BUT THERE IS SOME CONCERN THAT WITH DECAYING MCS THAT SATURATION FOR LOW CLOUDS MAY BE MORE DIFFICULT THAN IT WAS FOR AREAS TO THE SW. OTHERWISE...SEE ABOVE. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 4:14 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 414 PM CDT THU MAY 13 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 414 PM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THIS AREA. A FEW THUNDERSTORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT ACROSS SOUTHEAST MISSOURI AND A SMALL PORTION OF SOUTHWESTILLINOIS...THEN THE CHANCE OF THUNDERSTORMS WILL SPREAD TO MOST OF THE AREA ON SATURDAY OR SATURDAY NIGHT...THEN CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Special weather statement, May 13, 6:25 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 625 PM CDT THU MAY 13 2010 ILZ101-140000- ST. CLAIR IL- 625 PM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL 700 PM CDT... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREEBURG...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM IS ALSO PRODUCING SOME WEAK LOW LEVEL ROTATION. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHILOH... SCOTT AFB... MASCOUTAH... LEBANON... SUMMERFIELD... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Special weather statement, May 13, 6:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT THU MAY 13 2010 ILZ069-140030- CLINTON IL- 645 PM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW BADEN...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREESE... CARLYLE... TRENTON... ALBERS... AVISTON... GERMANTOWN... ST. ROSE... BECKEMEYER... JAMESTOWN... DAMIANSVILLE... BARTELSO... STOLLETOWN... HUEY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Special weather statement, May 13, 6:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 649 PM CDT THU MAY 13 2010 ILZ059-098>100-MOZ061-063-064-140030- CALHOUN IL-JERSEY IL-MACOUPIN IL-MADISON IL-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- 649 PM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES... NORTHEASTERN ST. LOUIS...ST. LOUIS CITY...SOUTHERN MACOUPIN... CALHOUN...JERSEY AND WESTERN MADISON COUNTIES UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM O'FALLON TO LADUE... AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ST. JOHN... ST. CHARLES... BEL-RIDGE... WOODSON TERRACE... HILLSDALE... NORMANDY... BRIDGETON... NORTHWOODS... COOL VALLEY... KINLOCH... BERKELEY... JENNINGS... FERGUSON... HAZELWOOD... DELLWOOD... FLORISSANT... BELLEFONTAINE NEIGHBORS... RIVERVIEW... BLACK JACK... GRANITE CITY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Local storm report, May 13, 6:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
05/13/2010 M63 MPH ST. LOUIS MO ASOS
AT LAMBERT FIELD AIRPORT.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:36 PM CDT | River Flood Warning | LSX | Cole | 39 hr |
| May 13, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 33 min |
| May 14, 11:23 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 98 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.